Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

On the sharpness of $ L\sp 2$-error estimates of $ H\sp 1\sb 0$-projections onto subspaces of piecewise, high-order polynomials


Authors: Weimin Han and Søren Jensen
Journal: Math. Comp. 64 (1995), 51-70
MSC: Primary 65N15; Secondary 65N30
MathSciNet review: 1270620
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In a plane polygonal domain, consider a Poisson problem $ - \Delta u = f$ with homogeneous Dirichlet boundary condition and the p-version finite element solutions of this. We give various upper and lower bounds for the error measured in $ {L^2}$. In the case of a single element (i.e., a convex domain), we reduce the question of sharpness of these estimates to the behavior of a certain inf-sup constant, which is numerically determined, and a likely sharp estimate is then conjectured. This is confirmed during a series of numerical experiments also for the case of a reentrant corner. For a one-dimensional analogue problem (of rotational symmetry), sharp $ {L^2}$-error estimates are proven directly and via an extension of the classical duality argument. Here, we give sharp $ {L^\infty }$-error estimates in some weighted and unweighted norms also.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N15, 65N30

Retrieve articles in all journals with MSC: 65N15, 65N30


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1995-1270620-X
PII: S 0025-5718(1995)1270620-X
Article copyright: © Copyright 1995 American Mathematical Society